Alert archive / Wisconsin / Excessive Heat Warnings in 2011
Excessive Heat Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this excessive heat warning at Jul 16, 2011, 3:13 PM CDT for 11 counties in Wisconsin. It took effect at Jul 17, 2011, 12:00 PM CDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2011, 3:13 PM CDT (20:13 UTC)
- In effect from
- Jul 17, 2011, 12:00 PM CDT
- Expired
- Jul 20, 2011, 8:04 PM CDT
- In force
- 3 days
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Marathon County, WI, Menominee County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 66 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this excessive heat warning went out at Jul 16, 2:53 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 16, 2:53 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT SAT JUL 16 2011 .SHORT TERM...TONIGHT AND SUNDAY. A WEAKENING COMPLEX OF STORMS ACROSS WESTERN WISCONSIN THIS MORNING MOVED EAST INTO NORTHEAST WISCONSIN AND DISSIPATED TO A FEW SHOWERS THIS AFTERNOON. ANY REMAINING SHOWERS SHOULD END IN THE NEXT HOUR OR TWO. ATTENTION NOW TURNS TO EXCESSIVE AND PROLONGED HEAT WAVE THAT IS EXPECTED TO AFFECT MUCH OF THE AREA BEGINNING ON SUNDAY AND CONTINUING THROUGH MUCH OF THE UPCOMING WEEK. FOR TONIGHT...WILL NEED TO WATCH UPPER LEVEL DISTURBANCE AND ASSOCIATED CONVECTION ACROSS NORTHERN MINNESOTA THIS AFTERNOON. THIS FEATURE WAS RIDING ALONG THE NORTHERN EDGE OF MASSIVE 500MB RIDGE ACROSS THE CENTRAL UNITED STATES. THIS FEATURE SHOULD TURN SOUTHEAST LATER TONIGHT AND COULD CLIP THE FAR NORTH LATE TONIGHT INTO SUNDAY MORNING. IT WILL BE MUGGY WITH LOWS IN THE MIDDLE 60S LAKESHORE TO AROUND 70 ELSEWHERE. ANY MORNING CONVECTION ACROSS THE FAR NORTH SHOULD PUSH EAST OF THE AREA BY NOON. MOTHER NATURE WILL TURN ON THE HEAT WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S AWAY FROM THE BAY AND LAKE. USING CONSERVATIVE MIDDLE 70S DEW POINTS SUNDAY AFTERNOON WITH HIGHS IN THE LOWER TO MIDDLE 90S WOULD ALLOW HEAT INDEX VALUES ACROSS THE NORTH TO CLIMB TO 100 TO 105 DEGREES. FOR LOCATIONS SOUTH OR WEST FROM WAUSAU TO GREEN BAY TO CHILTON... AFTERNOON HEAT INDEX VALUES SHOULD CLIMB TO AROUND 105. PER COORDINATION WITH LONG TERM FORECASTER AND SURROUNDING OFFICES...WENT WITH HEAT ADVISORY FOR LOCATIONS NORTH OF WAUSAU TO GREEN BAY LINE FROM 17Z SUNDAY TO 00Z MONDAY. FOR LOCATIONS SOUTH OF THE LINE...EXCLUDING DOOR...KEWAUNEE AND MANITOWOC COUNTIES...WENT WITH EXCESSIVE HEAT WARNING THROUGH 00Z THURSDAY PER COORDINATION AND PER GUIDELINES AND CRITERIA OF THE EXCESSIVE HEAT WARNING. HIGHS ON SUNDAY WILL BE IN THE LOWER TO MIDDLE 90S. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS ARE THE POTENTIAL FOR SEVERE TSTMS ON SUNDAY NIGHT...AND EXCESSIVE HEAT WARNINGS FOR C/EC WI THROUGH AT LEAST MIDWEEK. MODELS CONTINUE TO SUPPORT AN MCS MOVG THROUGH THE FA SUNDAY NIGHT. TOUGH TO SAY WHERE THE HIGHEST POPS AND HEAVIEST QPF SHOULD BE PLACED. THE BEST MOISTURE IS SITUATED ACROSS OUR SOUTHERN COUNTIES...WHERE THE CAP IS LIKELY TO BE THE STRONGEST...AND A SFC BOUNDARY WILL LIKELY BE SITUATED OVER N WI ALONG THE CAP EDGE. RAISED POPS OVER THE ENTIRE FA...BUT KEPT HIGHEST POPS/QPF OVER THE NE 2/3RDS OF THE AREA...WITH THE EXPECTATION THAT THE CAP MAY LIMIT COVERAGE FARTHER SW. THIS IS SUPPORTED BY THE ECMWF/UKMET MODELS. THE DEGREE OF MOISTURE... INSTABILITY AND SHEAR SUGGEST POTENTIAL FOR AN ORGANIZED MCS WITH DAMAGING WINDS AND HEAVY RAINFALL...SO WILL ADD ENHANCED WORDING TO THE ZFP. SPC ALSO HAS MOST OF GRB CWA IN THE DAY 2 SLGT RISK. HEAT HEADLINES ARE TOUGH AGAIN TODAY...AS THE SUNDAY NIGHT CONVECTION AND DEBRIS CLOUDS MAY HINDER DAYTIME HEATING ON MONDAY...AND A WEAK FRONT MAY BRING A COUPLE DEGREES OF COOLING MONDAY NIGHT INTO TUESDAY. HOWEVER...AFTER PUTTING BEST GUESSES FOR TEMPS AND DEW POINTS IN THE GRIDS AND RUNNING THE HEAT INDICES (APPARENT TEMPS)... WE STILL GET HEAT INDICES OF 100+ OVER C/EC WI ALL THE WAY THROUGH WEDNESDAY...AND PROBABLY THURSDAY. HAVE DECIDED TO WORK THROUGH THE POTENTIAL HICCUPS AND ISSUE EXCESSIVE HEAT WARNINGS BASED ON WHAT THE GRIDS ACTUALLY SHOW. WHEN DEALING WITH A 4 DAY PERIOD... HEAT INDICES ONLY NEED TO EXCEED 100 (IT'S 105 FOR A 2 DAY STRETCH)...SO THAT MAKES MEETING THE CRITERIA ON MONDAY AND TUESDAY MORE ATTAINABLE. FOR NOW WILL ONLY ISSUE THE EXCESSIVE HEAT WARNING FOR ABOUT THE SOUTHERN HALF OF THE FA (EXCLUDING THE LKSHR) THROUGH WEDNESDAY. KEPT LOW END POPS FOR TSTMS IN THE FCST THROUGHOUT THE EXTENDED PERIOD. THE PATTERN FAVORS A WEST TO EAST ORIENTED BOUNDARY SITUATED ALONG THE SOUTHERN EDGE OF THE WESTERLIES...WHICH SHOULD BE NEAR NEAR NORTHERN WI. HOT AND HUMID CONDITIONS WILL RESULT IN STG INSTABILITY...ALTHOUGH WIDESPREAD TSTM DEVELOPMENT WILL LIKELY BE INHIBITED BY A PERSISTENT CAP. && .AVIATION...AREAS OF MVFR CIGS ACROSS NORTHEAST WISCONSIN SHOULD IMPROVE LATE THIS AFTERNOON AND EARLY THIS EVENING AS REMNANTS OF MORNING COMPLEX MOVE EAST OF THE AREA. ATTENTION THEN TURNS TO POTENTIAL CONVECTION ACROSS THE NORTH LATE TONIGHT...AND THE POTENTIAL FOR LIFR/VLIFR/IFR/MVFR CIGS AND VISIBILITIES OVERNIGHT ACROSS THE ENTIRE AREA. AS FAR AS CONVECTION IS CONCERNED...WATCHING UPPER LEVEL DISTURBANCE WHICH HAS KICKED OFF SCATTERED THUNDERSTORMS ACROSS NORTHERN MINNESOTA THIS AFTERNOON. THIS SHORTWAVE IS MOVING ALONG THE UPPER RIDGE AND SHOULD TURN SOUTHEAST LATER TONIGHT. ASSOCIATED CONVECTION COULD MAKE INTO THE FAR NORTH LATE TONIGHT INTO SUNDAY MORNING BEFORE MOVING EAST OF THE AREA. CURRENT THOUGHTS ARE THAT THE CONVECTION SHOULD REMAIN NORTH OF RHINELANDER AND WOULD AFFECT KLNL...KARV...KEGV...KIMT. ANY CONVECTION SHOULD MOVE OFF TO THE EAST BY 15Z. MORE STORMS COULD AFFECT THESE AIRPORTS AGAIN LATE SUNDAY AFTERNOON. A COMPLEX OF STORMS IS EXPECTED TO ROLL ACROSS THE AREA SUNDAY NIGHT...WHICH COULD PRODUCE DAMAGING WINDS AND WILL CONTAIN VERY HEAVY RAIN. && .GRB WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM NOON SUNDAY TO 7 PM CDT WEDNESDAY FOR WIZ020-030-031-035>039-045-048-049. HEAT ADVISORY FROM NOON TO 7 PM CDT SUNDAY FOR WIZ005-010>013- 018-019-021-073-074. && ECKBERG/KIECKBUSCH
Hazardous weather outlook, Jul 16, 3:10 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT SAT JUL 16 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 310 PM CDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE FAR NORTH. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A HAZARDOUS COMBINATION OF HEAT AND HUMIDITY IS LIKELY FOR ALL OR PART OF THE PERIOD FROM SUNDAY THROUGH FRIDAY. HIGH TEMPERATURES IN THE 90S AND DEW POINTS IN THE 70S WILL PRODUCE HEAT INDICES OVER 100 DEGREES ON SOME OR ALL OF THESE DAYS. A HEAT ADVISORY IS IN EFFECT NORTH OF GREEN BAY TO WAUSAU LINE FOR SUNDAY AFTERNOON. ADDITIONAL HEADLINES FOR THE HEAT MAY BE NEEDED AGAIN AT SOME POINT EARLY NEXT WEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR LOCATIONS SOUTH OF A GREEN BAY TO WAUSAU LINE. NO HEADLINES FOR THE HEAT ARE CURRENTLY IN EFFECT FOR THE LAKESHORE COUNTIES OF MANITOWOC...KEWAUNEE AND DOOR. THOSE RESPONSIBLE FOR CONSTRUCTION CREWS AND LARGE OUTDOOR EVENTS SHOULD MAKE PLANS FOR PROVIDING SHADE...WATER AND PLACES FOR PEOPLE TO COOL OFF. THOSE CARING FOR THE ELDERLY AND DISABLED SHOULD ENSURE THEY ARE NOT ENDANGERED BY THE UPCOMING HOT WEATHER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AS A COMPLEX OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA. DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE EXPECTED WITH THIS COMPLEX OF STORMS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE SEVERE WEATHER WOULD OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LMZ521-522-541>543-172015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 PM CDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT OVER THE COASTAL WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY DENSE MARINE FOG WILL OCCUR FROM TIME TO TIME ACROSS THE COASTAL WATERS OF LAKE MICHIGAN THROUGH MUCH OF THE UPCOMING WEEK. A VERY WARM AND HUMID AIR MASS WILL REMAIN OVER THE COOLER WATERS OF LAKE MICHIGAN. THE FOG IS USUALLY MOST DENSE WHERE THE WATER IS COLDEST AND WHEN WINDS ARE LIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT AS A COMPLEX OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA. DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE EXPECTED WITH THIS COMPLEX OF STORMS. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM MONDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHEN AND WHERE SEVERE WEATHER WOULD OCCUR. ECKBERG/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:13 PM CDT | Heat Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 52 hr |
Nearby
Excessive Heat Warnings in Wisconsin, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.